Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 157, NWS Cheyenne, WY

July 25, 2011Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 25, 2011, 5:52 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 68 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2011, 5:52 PM MDT (23:52 UTC)
Expired
Jul 25, 2011, 7:00 PM MDT
In force
68 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 152 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 6:07 PM MDTHAIL 0.75Crawford, NEPEA TO PENNY SIZE HAIL.
Jul 25, 6:08 PM MDTHAIL 1Crawford, NEDIME TO QUARTER SIZE HAIL.
Jul 25, 6:30 PM MDTHAIL 1Crawford, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2427 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS55 KCYS 252352
SVRCYS
NEC045-165-260100-
/O.NEW.KCYS.SV.W.0157.110725T2352Z-110726T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 700 PM MDT

* AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CRAWFORD...OR 26 MILES SOUTHWEST OF CHADRON...AND MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRAWFORD AROUND 600 PM MDT.
  WHITNEY LAKE AROUND 620 PM MDT.
  CHADRON AIRPORT AROUND 655 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WHITNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4300 10332 4300 10305 4254 10300 4255 10352
      4274 10361
TIME...MOT...LOC 2353Z 246DEG 17KT 4268 10344
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
4 follow-up statements
887 
WWUS55 KCYS 260015
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT MON JUL 25 2011

NEC165-260024-
/O.CAN.KCYS.SV.W.0157.000000T0000Z-110726T0100Z/
SIOUX NE-
615 PM MDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF SIOUX COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4255 10347 4258 10349 4265 10349 4300 10332
      4300 10305 4254 10300
TIME...MOT...LOC 0014Z 264DEG 17KT 4260 10341

$$

NEC045-260100-
/O.CON.KCYS.SV.W.0157.000000T0000Z-110726T0100Z/
DAWES NE-
615 PM MDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DAWES
COUNTY UNTIL 700 PM MDT...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTH OF CRAWFORD...OR 27 MILES SOUTHWEST OF CHADRON...MOVING EAST AT
20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
DAWES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4255 10347 4258 10349 4265 10349 4300 10332
      4300 10305 4254 10300
TIME...MOT...LOC 0014Z 264DEG 17KT 4260 10341
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
651 
WWUS55 KCYS 260031
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
631 PM MDT MON JUL 25 2011

NEC045-260100-
/O.CON.KCYS.SV.W.0157.000000T0000Z-110726T0100Z/
DAWES NE-
631 PM MDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DAWES
COUNTY UNTIL 700 PM MDT...

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF CRAWFORD...OR 23 MILES SOUTHWEST OF CHADRON...MOVING
EAST AT 20 MPH.

IN ADDITION...AT 608 PM MDT...DIME TO QUARTER SIZE HAIL WAS REPORTED 
IN CRAWFORD. 

LOCATIONS IMPACTED INCLUDE...
  WHITNEY LAKE AND WHITNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4255 10347 4259 10349 4280 10342 4281 10303
      4254 10300
TIME...MOT...LOC 0030Z 264DEG 17KT 4261 10331
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
464 
WWUS55 KCYS 260052
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT MON JUL 25 2011

NEC045-260100-
/O.CON.KCYS.SV.W.0157.000000T0000Z-110726T0100Z/
DAWES NE-
652 PM MDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DAWES
COUNTY UNTIL 700 PM MDT...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
NORTHWEST OF BOX BUTTE DAM...OR 22 MILES SOUTHWEST OF CHADRON...
MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
DAWES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4254 10300 4255 10332 4265 10336 4266 10301
TIME...MOT...LOC 0052Z 298DEG 14KT 4254 10320
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
637 
WWUS55 KCYS 260057
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT MON JUL 25 2011

NEC045-260107-
/O.EXP.KCYS.SV.W.0157.000000T0000Z-110726T0100Z/
DAWES NE-
657 PM MDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAWES COUNTY WILL
EXPIRE AT 700 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4254 10300 4255 10332 4265 10336 4266 10301
TIME...MOT...LOC 0057Z 298DEG 14KT 4253 10318

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 5:05 PM MDT, 47 minutes earlier.

Area forecast discussion, Jul 25, 5:05 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT MON JUL 25 2011

.UPDATE...AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS WILL BE COMMON OVER THE CWA THROUGH WEDNESDAY. A FEW
THUNDERSTORMS WILL AFFECT THE CWA THROUGH EARLY THIS EVENING WITH
BRIEF WIND GUSTS UP TO 35 KTS. SOUTHERLY WINDS WILL INCREASE
TONIGHT OVER THE PANHANDLE WITH GUSTS UP TO 30 KTS POSSIBLE. GUSTY
WINDS WILL CONTINUE IN THIS AREA THROUGH THE DAY TUESDAY BUT WILL
VEER TO A MORE WESTERLY DIRECTION. BREEZY WESTERLY WINDS WILL
ALSO OCCUR OVER MUCH OF SOUTHEAST WYOMING AS WELL. A MORE
SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER THE CWA TUESDAY
AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE BRIEF WIND GUSTS
TO 40 KNOTS...SMALL HAIL AND A PERIOD OF HEAVY RAIN MAINLY OVER
THE EAST PARTS OF THE CWA. A BRIEF PERIOD OF MVFR CEILINGS AND
VISIBILITIES COULD ALSO OCCUR IN THE STRONGER STORMS.

&&

.PREV DISCUSSION... /ISSUED 326 PM MDT MON JUL 25 2011/

SHORT TERM...TONIGHT THROUGH WEDNESDAY...THUNDERSTORMS FORMED
AROUND MIDDAY ALONG THE LARAMIE RANGE. THE ACTIVITY WILL SLOWLY
MOVE EAST THROUGH EARLY TONIGHT. A SHORTWAVE TROUGH AT 250 MB WILL
MOVE ACROSS THE CWA THROUGH THIS EVENING AND WAS AIDING IN THE
STORM DEVELOPMENT AND MOVEMENT. CAP OVER THE EAST PART OF THE CWA
HAS BEEN SLOWLY ERODING SINCE THE LATE MORNING. OVER THAT
AREA...LAPS CAPE VALUES ARE BETWEEN 1000 AND 1500 J/KG AT 19Z WITH
SURFACE BASED LIFTED INDICES AROUND -4. THERE IS SOME POTENTIAL
FOR STRONG STORMS IN THE EAST PART OF THE CWA WITH THE CAP BEING
ERODED AND THE AVAILABLE BOUNDARY LAYER MOISTURE. THE MID AND
UPPER LEVEL MOISTURE PLUME WAS CURRENTLY SPREADING OVER THE CWA
AND WILL BE OVER THE CWA ON TUESDAY. PRECIPITABLE WATER VALUES
INCREASE ON TUESDAY. A SURFACE LOW PRESSURE TROUGH WILL MOVE EAST
AND BE EAST OF MUCH OF THE CWA LATER TONIGHT AND TUESDAY MORNING.
THE RESULT WILL BE A WESTERLY WIND AND LOWER SURFACE DEW POINTS
OVER THE CWA. STILL A SCATTERED COVERAGE OF STORMS SHOULD FORM BY
MIDDAY AND THEN CONTINUE THROUGH THE EVENING. SOME SHOWERS AND
STORMS WILL LINGER LATER TUESDAY NIGHT AND WEDNESDAY MORNING OVER
THE FAR WEST PART OF THE CWA. THE FLOW ALOFT BECOMES MORE
SOUTHWESTERLY BY TUESDAY AS THE UPPER HIGH IS PUSHED EAST FROM THE
SOUTHERN ROCKIES. A SHORTWAVE TROUGH WILL MOVE ACROSS NORTHERN
MONTANA AND SOUTH CENTRAL CANADA TUESDAY AND EARLY TUESDAY NIGHT.
THAT FEATURE WILL TURN THE FLOW ALOFT TO SOUTHWEST AND THEN
WESTERLY BY WEDNESDAY. ALSO...IT WILL HELP TO PUSH A PACIFIC COLD
FRONT ACROSS THE CWA TUESDAY NIGHT AND WEDNESDAY MORNING. WINDS
WILL BE GUSTY AHEAD OF THE FRONT AS WELL AS BEHIND THE FRONT
THROUGH WEDNESDAY. THE STRONGER WINDS WILL BE TONIGHT OVER THE
PANHANDLE AND DURING THE DAYTIME HOURS IN AREAS ALONG AND EAST OF
THE LARAMIE RANGE. THE MID AND UPPER LEVEL MOISTURE PLUME WILL BE
PUSHED BACK SOUTH ON WEDNESDAY AND BOUNDARY LAYER WILL DECREASE
FURTHER. STILL SHOULD BE SOME STORMS AROUND WEDNESDAY AFTERNOON
BUT COVERAGE SHOULD BR LESS THAN ON TUESDAY. TEMPERATURES WILL
REMAIN VERY WARM ACROSS THE CWA THROUGH WEDNESDAY. THE 700 MB
TEMPERATURES WILL BE SLIGHTLY LOWER THAN THOSE OF TODAY AND
ADDITIONAL CLOUD COVER ON TUESDAY MAY HELP TO MODERATE THE
TEMPERATURES A BIT.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...WEST-SOUTHWEST FLOW
WILL REMAIN ALOFT THROUGH FRIDAY AS THE UPPER RIDGE REMAINS
FLATTENED ACROSS THE SOUTHERN HALF OF THE US. A NUMBER OF
SHORTWAVE FEATURES WILL MOVE ACROSS THE REGION IN THIS FLOW
PATTERN ALONG WITH SOME MONSOONAL MOISTURE...BRINGING AT LEAST A
SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF THE AREA. THE DEEPER PLUME WILL REMAIN SOUTH AND
EAST OF THE AREA FOR THE MOST PART...AT LEAST UNTIL LATER IN THE
WEEKEND SO EXPECT RAINFALL TO BE MODERATE AT BEST UNTIL THEN. THE
RIDGE WILL BUILD BACK ACROSS THE CENTRAL US THROUGH THE
WEEKEND...AND THE MOISTURE PLUME WILL SHIFT BACK NORTH AND WITH A
MORE DIRECT PATH ACROSS THE CWA. SATURDAY WILL REMAIN DRY IN
THIS TRANSITION PHASE...WITH A RETURN OF BETTER CHANCES FOR PRECIP
ACROSS THE AREA FOR EARLY NEXT WEEK. IN ADDITION...MUCH WARMER
TEMPERATURES WILL ALSO RETURN NEXT WEEK AS THE RIDGE BUILDS ALOFT.

FIRE WEATHER...GRASSES HAVE FINALLY DRIED ENOUGH OVER EAST
CENTRAL WYOMING AND THE PANHANDLE TO SUPPORT LARGE FIRE GROWTH.

SOME THUNDERSTORMS WILL AFFECT THE CWA THROUGH THIS EVENING...WITH
ACTIVITY PRODUCING WETTING RAINFALL EAST OF THE LARAMIE RANGE.
IN ADDITION...SOUTHWEST WINDS WILL GUST AS HIGH AS 35 MPH ALONG AND
WEST OF THE LARAMIE RANGE THROUGH THIS EVENING WITH SOUTH WINDS
GUSTING THAT HIGH FOR MUCH OF THE NIGHT IN THE PANHANDLE.  THE
CONDITIONS WILL CONTINUE TO BE VERY WARM THROUGH THE EARLY EVENING
ALONG WITH RELATIVE HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT.
THE MONSOONAL PLUME OF MOISTURE WILL MOVE BACK OVER THE CWA ON
TUESDAY AND WILL PRODUCE A BETTER CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS WITH WETTING RAINFALL.  DRIER AIR WILL MOVE BACK
OVER THE CWA ON WEDNESDAY...FOR LESS NUMEROUS STORMS.  A SURFACE
LOW PRESSURE TROUGH WILL MOVE EAST OF THE CWA TUESDAY MORNING AND
WILL BE FOLLOWED BY A COLD FRONT TUESDAY NIGHT AND WEDNESDAY
MORNING.  BOTH FEATURES WILL ACT TO PRODUCE WESTERLY SURFACE
WINDS TUESDAY AND WEDNESDAY WITH GUSTS TO 35 MPH...ESPECIALLY IN
SOUTHEAST WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...WEILAND
LONG TERM/AVIATION...RJM
Hazardous weather outlook, Jul 25, 11:11 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1111 AM MDT MON JUL 25 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-261130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1111 AM MDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL OCCUR OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND
CONTINUE THROUGH THIS EVENING.  SOME OF THE STORMS WILL PRODUCE WIND
GUSTS TO 50 MPH...HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN
DIAMTER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA FROM
TUESDAY THROUGH FRIDAY. THE STORMS WILL BE MOST NUMEROUS EAST OF
THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN
AREAS TO THE EAST OF THE LARAMIE RANGE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jul 25, 1:30 PM MDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT MON JUL 25 2011

WYZ106>108-252015-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
130 PM MDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE AND EXTREME
WESTERN GOSHEN COUNTIES UNTIL 215 PM MDT...

AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS OVER CENTRAL AND SOUTHERN PLATTE COUNTY.  THE
STRONGEST STORM AT THAT TIME WAS 10 MILES SOUTHWEST OF BORDEAUX...OR
16 MILES SOUTHWEST OF WHEATLAND...MOVING TO THE NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHEATLAND...
  BORDEAUX...
  GRAYROCKS RESERVOIR...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 61 AND
83.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

MSW
Special weather statement, Jul 25, 2:55 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MDT MON JUL 25 2011

WYZ107-108-252200-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
255 PM MDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE AND
NORTHWESTERN GOSHEN COUNTIES UNTIL 400 PM MDT...

AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF GLENDO RESERVOIR...OR 28 MILES
SOUTHWEST OF LUSK...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RAWHIDE BUTTES AROUND 350 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JAMSKI
Special weather statement, Jul 25, 3:39 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
339 PM MDT MON JUL 25 2011

WYZ102-252245-
NIOBRARA COUNTY WY-
339 PM MDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA COUNTY
UNTIL 445 PM MDT...

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KEELINE...OR 17 MILES WEST OF LUSK...MOVING
EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
KEELINE AROUND 345 PM MDT.
MANVILLE AROUND 425 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Special weather statement, Jul 25, 5:33 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT MON JUL 25 2011

NEZ095-260015-
NORTH SIOUX NE-
533 PM MDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX COUNTY UNTIL 615 PM
MDT...

AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF HARRISON...OR 37 MILES EAST OF
LUSK...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Special weather statement, Jul 25, 5:36 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT MON JUL 25 2011

NEZ019-096-260015-
SCOTTS BLUFF NE-SOUTH SIOUX NE-
536 PM MDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SIOUX AND
NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 615 PM MDT...

AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORRILL...OR 14 MILES SOUTHEAST OF
TORRINGTON...MOVING EAST-NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MITCHELL AROUND 600 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Special weather statement, Jul 25, 5:49 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT MON JUL 25 2011

NEZ002-095-260045-
DAWES NE-NORTH SIOUX NE-
549 PM MDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND WESTERN DAWES
COUNTIES UNTIL 645 PM MDT...

AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF CRAWFORD...OR 28 MILES SOUTHWEST
OF CHADRON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CRAWFORD AROUND 605 PM MDT.
WHITNEY LAKE AROUND 625 PM MDT.
WHITNEY AROUND 635 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.